Hail, Creek
- When
- September 8, 1:30 PM CST
- Where
- Creek County, Bristow
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.830, -96.380
Isolated severe thunderstorms occurred in Creek County in northeast Oklahoma during the early afternoon hours of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated severe thunderstorms occurred in Creek County in northeast Oklahoma during the early afternoon hours of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 8, 9:36 AM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1036 AM CDT TUE SEP 8 2009 .DISCUSSION... SURFACE FRONTAL BOUNDARY NEAR KANSAS BORDER SAGGING SOUTH PAST FEW HOURS IN RESPONSE TO SOUTHEAST KANSAS CONVECTIVE COMPLEX. EXPECT NEAR EVEN CHANCE PRECIP THIS AFTERNOON NEAR I-44. HIGHER PRECIP CHANCE NORTH ESPECIALLY NEAR SOUTHEAST KANSAS BORDER. 700/850 MOIST FEED IMPRESSIVE AT 12Z. LIGHT 500 WIND AND STATIONARY BOUNDARY...CLASSIC HEAVY RAINER. NORTHERN TIER OF COUNTIES..FAR NORTHEAST OK OSAGE WASHINGTON NOWATA CRAIG ON KS BORDER WILL BE CLOSELY MONITORED..DUE TO POTENTIAL FOR TRAINING CELLS. MAX TEMPS REDUCED THAT AREA. GW && .PREV DISCUSSION... /ISSUED 613 AM CDT TUE SEP 8 2009/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MORNING FOG AND CONVECTIVE CHANCES WILL BE THE FACTORS IN FLIGHT CONDITIONS THROUGH THIS FORECAST. THE SHALLOW GROUND FOG WILL DISSIPATE BY MID MORNING...WITH A LIKELY RETURN LATE TONIGHT PENDING AMOUNT OF HIGH CLOUD COVER. THE ONLY CERTAINTY WITH CONVECTION IS THAT IT WILL EXIST...THROUGH TIMING AT ANY ONE SITE IS PROBLEMATIC...THUS VCTS AND PROB30 GROUPS WERE FAVORED. PREV DISCUSSION... /ISSUED 307 AM CDT TUE SEP 8 2009/ DISCUSSION... STAGNANT WEATHER PATTERN THE NEXT FEWS DAYS WITH LITTLE OR NO FLOW ALOFT OR AT THE SURFACE. HAVE GONE PERSISTENCE WITH THE HIGH TEMPERATURES THE NEXT 3 DAYS AS 8H TEMPS FROM THE MODELS DO NOT CHANGE MUCH AND FEEL WE WILL GET ENOUGH SUN AND MIXING TO REALIZE THEM. HAVE ALSO KEPT THUNDERSTORM CHANCES EACH DAY WITH THE POTENTIAL FOR MCSS IN KANSAS EFFECTING NORTHERN AREAS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE DAY IN THE TERRAIN FAVORED AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. RAIN CHANCES WILL IMPROVE WITH TIME. SHORTWAVE MOVING ALONG THE CANADIAN BORDER WILL DRIVE A FRONT INTO THE PLAINS BUT IT SHOULD WASH OUT BEFORE IT REACHES HERE. HOWEVER...STORMS THAT FORM ALONG IT MAY SHIFT INTO OUR AREA AS THE FLOW ALOFT WILL GRADUALLY BECOME MORE NORTHWEST. THE BEST RAIN CHANCES IN THE FORECAST WILL BE FRIDAY NIGHT AND SATURDAY. A STRONG TROUGH OF LOW PRESSURE AND EVENTUALLY A CLOSED LOW WILL DIG INTO THE NORTHERN PLAINS AND UPPER MIDWEST DRIVING A SIGNIFICANT COLD FRONT THROUGH OUR AREA. FEEL LIKELY POPS ARE JUSTIFIED AS PRETTY CONFIDENT IT WILL RAIN. TEMPERATURES THIS WEEKEND WILL BE SIGNIFICANTLY COOLER THAN DURING THE UPCOMING WEEK. BOTH THE 12Z AND 00Z ECMWF HAVE 850 MB TEMPS IN THE LOW TEENS WHICH WOULD TRANSLATE INTO THE UPPER 70S AND LOWER 80S WITH SUNSHINE. SHOULD THE UPPER LOW BE FURTHER SOUTH THAN FORECAST AND THERE ARE MORE CLOUDS HIGH IN THE LOW TO MID 70S WOULD NOT BE OUT OF THE QUESTION. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 70 91 69 / 40 30 40 40 FSM 90 69 90 70 / 30 10 40 20 MLC 91 68 91 68 / 30 10 40 20 BVO 86 65 89 65 / 70 40 50 50 FYV 85 63 85 63 / 40 20 40 40 BYV 83 63 83 64 / 40 20 50 30 MKO 89 67 89 68 / 30 20 40 30 MIO 84 66 85 65 / 60 40 50 40 F10 91 68 91 69 / 30 20 40 30 HHW 91 69 91 70 / 20 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 112 PM CDT TUE SEP 8 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT TUE SEP 8 2009 ...HEAVY RAIN POTENTIAL NORTH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS. ONSET...LATE THIS AFTERNOON OR EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A NEARLY STATIONARY BOUNDARY WEST TO EAST ACROSS NORTHEAST OKLAHOMA WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE BOUNDARY IS EXPECTED TO SAG SOUTHEAST TO NEAR INTERSTATE 44 BY LATE AFTERNOON. HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND THE POSSIBILITY OF REPEAT THUNDERSTORM DEVELOPMENT OVER THE SAME GENERAL AREA SUGGESTS HEAVY RAIN POTENTIAL FOR AREAS FROM INTERSTATE 44 NORTH TO THE KANSAS BORDER. LIGHT UPPER WIND FIELDS PRECLUDE SEVERE STORMS. THERE WILL BE A LESSER RISK OF STORM DEVELOPMENT ELSEWHERE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... AMPLE MOISTURE AND AN UNSETTLED ATMOSPHERE WILL RESULT IN A RISK OF THUNDERSTORMS FOR SEVERAL MORE DAYS. THE HIGHEST RISK OF THUNDERSTORMS APPEARS FRIDAY OR SATURDAY WHEN A COOL FRONT APPROACHES...THEN PASSES THROUGH THE AREA. COOLER WEATHER WILL FOLLOW FOR THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down tree limbs south of Bristow. The limbs fell on Highway 48.
Thunderstorm winds estimated at 80 miles an hour blew the tin roof off a large shed and snapped a large tree off at the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197050, 197051, 197052.